Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this freeze warning at Nov 18, 2021, 2:53 AM CST for 36 counties in Texas. It took effect at Nov 19, 2021, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2021, 2:53 AM CST (08:53 UTC)
- In effect from
- Nov 19, 2021, 12:00 AM CST
- Expired
- Nov 19, 2021, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 36 counties
Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 19 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
520 WWUS74 KFWD 180853 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 253 AM CST Thu Nov 18 2021 TXZ091>095-100>107-115>123-129>135-141>146-159-181900- /O.NEW.KFWD.FZ.W.0003.211119T0600Z-211119T1400Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, and Waco 253 AM CST Thu Nov 18 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...All of North Texas and portions of Central Texas. * WHEN...From midnight tonight to 8 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means that the season's first episode of sub- freezing temperatures are likely to occur. These conditions will kill sensitive plants, and residents are advised to protect tender vegetation. Automatic sprinkler systems should also be turned off to avoid creating ice patches on nearby roads, driveways, and sidewalks. && $$
4 follow-up statements
970 WWUS74 KFWD 181833 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1233 PM CST Thu Nov 18 2021 TXZ091>095-100>107-115>123-129>135-141>146-159-190245- /O.CON.KFWD.FZ.W.0003.211119T0600Z-211119T1400Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, and Waco 1233 PM CST Thu Nov 18 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees are expected. * WHERE...Portions of north central and northeast Texas. * WHEN...From midnight tonight to 8 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means that the season's first episode of sub- freezing temperatures are likely to occur. These conditions will kill sensitive plants, and residents are advised to protect tender vegetation. Automatic sprinkler systems should also be turned off to avoid creating ice patches on nearby roads, driveways, and sidewalks. && $$
359 WWUS74 KFWD 190220 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 820 PM CST Thu Nov 18 2021 TXZ091>095-100>107-115>123-129>135-141>146-159-191030- /O.CON.KFWD.FZ.W.0003.211119T0600Z-211119T1400Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, and Waco 820 PM CST Thu Nov 18 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees are expected. * WHERE...All of North Texas and portions of Central Texas. * WHEN...From midnight tonight to 8 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means that the season's first episode of sub- freezing temperatures are likely to occur. These conditions will kill sensitive plants, and residents are advised to protect tender vegetation. Automatic sprinkler systems should also be turned off to avoid creating ice patches on nearby roads, driveways, and sidewalks. && $$
063 WWUS74 KFWD 190939 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 339 AM CST Fri Nov 19 2021 TXZ091>095-100>107-115>123-129>135-141>146-159-191400- /O.CON.KFWD.FZ.W.0003.000000T0000Z-211119T1400Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, and Waco 339 AM CST Fri Nov 19 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29. * WHERE...Portions of north central and northeast Texas. * WHEN...Until 8 AM CST this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means that the season's first episode of sub- freezing temperatures are likely to occur. These conditions will kill sensitive plants, and residents are advised to protect tender vegetation. Automatic sprinkler systems should also be turned off to avoid creating ice patches on nearby roads, driveways, and sidewalks. && $$
185 WWUS74 KFWD 191354 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 754 AM CST Fri Nov 19 2021 TXZ091>095-100>107-115>123-129>135-141>146-159-191500- /O.EXP.KFWD.FZ.W.0003.000000T0000Z-211119T1400Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, and Waco 754 AM CST Fri Nov 19 2021 ...FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING... Nearly all locations have warmed above freezing, and any locations still near the freezing mark are expected to warm within the hour. $$ JLDunn
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this freeze warning went out at Nov 18, 12:11 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Nov 18, 12:11 AM CST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1211 AM CST Thu Nov 18 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Thursday Night/ The cold front has cleared the entire forecast area to the southeast as of midnight with much cooler and drier air now arriving within breezy northwesterly low-level flow. Post-frontal stratus will linger across much of the area early this morning, while a cirrus canopy simultaneously spreads overhead. The stratus deck will be the first to erode later this morning, while cirrus filters sunlight through the first half of the day. Steady clearing should occur during the afternoon while temperatures climb into the upper 50s and lower 60s, about 20 degrees cooler than yesterday's highs. Winds will decrease from 15-25 mph to 10-15 mph late in the day as surface high pressure settles in. Before this occurs however, the gusty north winds and very dry air (RH values of 20% or less) will support elevated fire weather conditions. Overnight, the presence of much drier air and lighter winds will allow lows to fall into the 30s, and a Freeze Warning may be necessary for areas near and north of I-20 in subsequent forecasts. -Stalley && .LONG TERM... /Issued 224 PM CST Wed Nov 17 2021/ /Thursday Night through Wednesday/ In the wake of the cold front very dry air will settle into the region with dewpoints falling into the teens and 20s. Winds will quickly diminish as high pressure builds in and with clear skies excellent radiational cooling will occur. Have undercut the NBM guidance a few degrees, closer to the MET MOS, and expect temperatures to reach freezing for many locations for the first time of the year. A freeze warning will likely be needed for select counties across North Texas, but likely not for Dallas and Tarrant counties where the urban heat island effect should be in full force...and Central Texas should mostly stay above freezing as well. While moisture is a little too low for a big frost event, will include patchy frost in mainly the eastern zones. We will decide on specific freeze warning counties in later forecasts. After a cold start Friday morning, temperatures will rebound into the 60s for highs. Not as cold Friday night as winds start to switch around to the south ahead of the next system. Southerly winds will increase Saturday to 15 to 20 mph and temps will continue to moderate into the 70s for highs. The next cold front will arrive during the day on Sunday and bring a return of blustery northwest winds and cold advection. Highs Sunday will only reach the mid 60s in the NW zones, but the southeast zones will have more warm advection during the day before frontal passage and will reach the mid 70s. The front will generally be dry, but there could be a few weak showers in the afternoon and evening over the eastern zones along the front where moisture may be sufficient. Behind the front, temperatures will once again dip down into the 40s for lows on Sunday night and 60s for highs on Monday. Ridging aloft and southerly winds will return Tuesday and Wednesday allowing for moderating temperatures each day. As Gulf moisture increases into Tuesday night and Wednesday some showers will be possible over the eastern zones, but this rain potential looks to be light if it does occur. More significant rainfall may occur on Thursday or Friday depending on how the upper level pattern evolves. As is customary for a 7 day forecast in the transition season, there is quite a bit of uncertainty in the strength of an upper level southern stream trough. The 12z deterministic ECMWF is the most aggressive with a wetter and colder solution as it has the upper level low the strongest of any of the other deterministic models. Cluster analysis shows the ensemble solutions are split about 50/50 between a weaker system like the 12z deterministic GFS (which is a drier and warmer forecast for Thanksgiving and the following Friday) and the wetter forecasts. It's too early to pick a camp at this time, but we will continue to monitor. TR.92 && .AVIATION... /NEW/ /06z TAFs/ The cold front has cleared all TAF sites to the southeast, with northwest winds of 10-20 kts and occasional higher gusts following behind. Post-frontal VFR cigs in the 4-6 kft range will persist through the rest of the overnight hours, before being replaced by a plume of cirrus later this morning. Skies will eventually become mostly clear this afternoon while wind speeds begin to diminish. A lighter northeast breeze of 5-10 kts will then prevail tonight into Friday morning. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 46 62 37 62 46 / 5 0 0 0 0 Waco 50 63 36 62 44 / 10 0 0 0 0 Paris 46 59 33 57 39 / 20 0 0 0 0 Denton 42 60 31 62 42 / 5 0 0 0 0 McKinney 44 60 33 61 42 / 5 0 0 0 0 Dallas 47 60 38 61 46 / 5 0 0 0 0 Terrell 46 62 33 62 42 / 10 0 0 0 0 Corsicana 48 63 36 63 45 / 20 0 0 0 0 Temple 48 63 35 64 44 / 5 0 0 0 0 Mineral Wells 41 60 32 63 43 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 17, 11:06 PM CST, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1106 PM CST Wed Nov 17 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190515- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1106 PM CST Wed Nov 17 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.